Alert archive / Colorado / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 167, NWS Denver/Boulder, CO

August 15, 2015Washington County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 15, 2015, 6:47 PM MDT for Washington County, Colorado. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 15, 2015, 6:47 PM MDT (00:47 UTC)
Expired
Aug 15, 2015, 7:15 PM MDT
In force
28 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Washington County, CO

The radar

The Goodland radar (KGLD), 119 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 0.8 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2015-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 146 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2015-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
146 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
3571 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

509 
WUUS55 KBOU 160047
SVRBOU
COC121-160115-
/O.NEW.KBOU.SV.W.0167.150816T0047Z-150816T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
647 PM MDT SAT AUG 15 2015

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN WASHINGTON COUNTY IN NORTHEASTERN COLORADO...

* UNTIL 715 PM MDT

* AT 647 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
  OF ELBA...OR 22 MILES SOUTH OF AKRON...MOVING SOUTHEAST AT 15 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  ARICKAREE SCHOOL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3965 10303 3989 10321 4002 10294 3983 10280
      3976 10280
TIME...MOT...LOC 0047Z 307DEG 14KT 3986 10305 

HAIL...1.00IN
WIND...<50MPH

$$

RPK
1 follow-up statement
239 
WWUS55 KBOU 160111
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
711 PM MDT SAT AUG 15 2015

COC121-160121-
/O.EXP.KBOU.SV.W.0167.000000T0000Z-150816T0115Z/
WASHINGTON CO-
711 PM MDT SAT AUG 15 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON COUNTY
WILL EXPIRE AT 715 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3965 10303 3989 10321 4002 10294 3983 10280
      3976 10280
TIME...MOT...LOC 0110Z 307DEG 14KT 3986 10305 

$$

RPK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 3:59 PM MDT, 2 hours 48 minutes earlier.

Area forecast discussion, Aug 15, 3:59 PM MDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
359 PM MDT SAT AUG 15 2015

.SHORT TERM...(THIS AFTERNOON THROUGH SUNDAY)
ISSUED AT 355 AM MDT SAT AUG 15 2015

ANOTHER SHORTWAVE DISTURBANCE BARELY VISIBLE ON LATEST H2O
VAPOR SATL IMAGERY NOW OVER SWRN WY/NWRN CO. 18Z RAP13 9MODELS SHOW THIS
FEATURE ROTATING AROUND THE TOP OF THE UPPER RIDGE AND OVER NERN CO BY
THIS EVENING. NEXT...A SFC TROF/CONVERGENCE ZONE EXTENDS SW-NE ACRS
THE SERN CORNER OF THE FCST AREA AT THIS HOUR. LATEST RAP13 RUN INDICATES
SFC BASED CAPE UP AROUND A 1000 J/KG AND STEEP LAPSE RATES ACRS WELD/
LOGAN/MORGAN COUNTIES WHERE SCTD T-STORMS HAVE ALREADY FORMED. A SECOND
AREA OF ELEVATED CAPE WITH MAX VALUES APPROACHING 600 J/KG WERE IN THE
VICINITY OF THE SFC TROUGH MENTIONED ABOVE. ELSEWHERE CAPE APPEARS LIMITED.
IN THE NEXT SEVERAL HRS...SHOULD SEE CONVECTION RAMP UP ACRS THE NERN CORNER
OF THE CWA AND EVENTUALLY MERGE WITH STORM ALONG THE CONVERGENCE TO THE
SOUTH. SPC HAS THIS AREA UNDER A MARGINAL RISK OF SEVERE. BASED ON MODEL
SOUNDINGS STRONG/DAMAGING WINDS MAIN THREAT...WITH A LOW RISK OF LARGE HAIL.
SLOW STORM MOTIONS MAY ALSO RESULT IN LOCALLY HEAVY RAINFALL. ELSEWHERE...
T-STORM POTENTIAL WILL BE LOWER ALONG THE FRONT RANGE...I.E. WITHIN THE I-25
URBAN CORRIDOR WHERE LOWER DEWPTS/CAPE VALUES PREVAIL. MAIN THREAT FROM
PASSING HIGH BASED STORMS IN THIS AREA ACCORDING TO INTERACTIVE INVERTED-V
MODEL SOUNDINGS WILL BE STRONG DOWNBURSTS/GUSTY OUTFLOW WINDS LATE THIS AFTN/
EARLY EVE. ONCE THE SHORT WAVE PASSES BY AROUND MIDNIGHT...SHOULD SEE A
QUICK DROP OFF IN STORM ACTIVITY BUT PERHAPS NOT UNTIL SUNRISE ALONG THE
EASTERN FRINGE OF THE CWA IN THE PRESENCE OF LOW/MID 60S DEWPTS. FCST LOW
TEMPS TONIGHT ABOUT THE SAME AS LAST NIGHT WITH LINGERING MID AND HIGH CLOUD
COVER.

WEATHER ON SUNDAY POTENTIALLY MUCH MORE ACTIVE/STORMY...ESPLY EAST
OF THE MTNS. UPPER RIDGE OVER THE REGION COLLAPSES AS A STRONG MID-
LEVEL TROUGH SWEEPS EAST ACRS MONTANA AND WYOMING. WITH ITS
PASSAGE...A COLD FRONT DRIVES S ACRS NERN COLORADO EARLY IN THE
MORNING. INITIALLY...BNDRY LAYER DRIES WITH A SHIFT TO NLY SFC WINDS
FOLLOWING FRONTAL PASSAGE. THROUGH THE HEIGHTS FALL AS COOLER AIR
ALOFT FILTERS DOWN FROM THE NW WHICH FURTHER DESTABILIZES THE PLAINS
AIRMASS. BY AFTERNOON...MODELS INDICATE WEAK LOW/MID-LEVEL QG FORCING
FOR ASCENT AND SFC BASED CAPE VALUES RANGING ANYWHERE FROM 1500 TO
300 J/KG ACRS ERN 1/3RD OF THE CWA AFTER 18Z. BY LATE AFTERNOON
DEEPER E-NELY BNDRY LAYER FLOW APPEARS TO ELEVATE DEWPTS UP AGAINST
THE FRONT RANGE. HOWEVER MODELS SHOW THE GREATEST CAPE VALUES ALONG
THE FRONT RANGE SHOWING UP AFTER 00Z/MONDAY. BOTTOMLINE...POST-
FRONTAL SHEAR...ELEVATED LOW-LEVEL MOISTURE AND STG INSTABILITY MAY
LEAD TO THE FORMATION OF SEVERAL SUPER CELL STORMS CAPABLE OF LARGE
HAIL...DAMAGING WINDS AND HVY RAINFALL PROBABLY AFTER 21Z TOMORROW.
AREA WITH THE BEST CHANCE FOR SVR ROUGHLY EAST A LINE FROM CHEYENNE
TO JUST OF DENVER TO ELBERT IN WRN ELBERT COUNTY. SPC PRESENTLY HAS
THIS AREA IN A SLIGHT RISK FOR SEVERE. SVR WX SPOTTER ACTIVATION MAY
BE NECESSARY TOMORROW AFTERNOON.

.LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)
ISSUED AT 230 PM MDT SAT AUG 15 2015

STILL A GOOD CHANCE FOR STORMS ON SUNDAY EVENING...ESPECIALLY ON
THE FAR NORTHEAST PLAINS AND PALMER DIVIDE ALONG STALLED
CONVERGENCE FRONTAL BOUNDARY. SURFACE BASED CAPES OF
1000-2000J/KG ALONG WITH INCREASING WEST FLOW ALOFT COULD LEAD TO
A FEW SEVERE STORMS ON THE PLAINS. NAM SHOWING QUITE A BIT OF LOW
LEVEL MOISTURE ADVECTING IN UNDER NORTHEAST LOW LEVEL FLOW IN THE
WAY OF STRATUS AND FOG BY EARLY MONDAY AM ON THE PLAINS. CERTAINLY
A GOOD POTENTIAL FOR SEVERE STORMS LATER ON MONDAY WITH FORECAST
SURFACE BASED CAPES OF 2000-3000J/KG AND DEWPOINTS WELL INTO THE
UPPER 50S AND LOWER 60S. LIMITING FACTOR WOULD BE STRONG LOW
LEVEL INVERSION AT 750MB WHICH LINGER THROUGH MUCH OF THE DAY.
GIVEN APPROACH OF UPPER LEVEL WAVE OVER NORTHERN ROCKIES...UPPER
JET AND WEAK TO MODERATE ASCENT...EXPECT THIS TO CAP TO ERODE
INITIALLY OVER HIGHER TERRAIN AND PALMER DIVIDE. POTENTIAL FOR
LARGE HAIL AND DAMAGING WINDS WITH THIS SET UP. TORNADO THREAT
LOOKS LOWER AS LOW LEVEL SHEAR PROFILE NOT THAT GREAT. OVERALL
STORM POTENTIAL FOR MONDAY AFTERNOON/EVENING WILL HINGE ON EROSION
OF CAP AND RELIANCE ON OUTFLOW BOUNDARIES COMING OFF HIGHER
TERRAIN.

STRONG UPPER LEVEL TROF WILL SWEEP ACROSS THE REGION ON TUESDAY
WITH STRONG DRYING AND SUBSIDENT AIRMASS MOVING IN BY TUESDAY
AFTERNOON AND EVENING. EXPECT POPS TO DIMINISH RAPIDLY TUESDAY
MORNING ALONG WITH SOME GUSTY NORTH TO NORTHWEST WINDY CONDITIONS
DEVELOPING ON THE PLAINS. COLORADO WILL BE UNDER A DRIER WEST TO
NORTHWEST FLOW PATTERN FOR WEDNESDAY AND THURSDAY WITH JUST A
SLIGHT CHANCE FOR A STORM OVER THE MOUNTAINS BY LATE THURSDAY.

FOR FRIDAY...FLOW ALOFT SHIFTS BACK SOUTHWESTERLY WHICH MAY
RESULT IN SOME SLOW INCREASE IN MOISTURE LEVELS AGAIN AND A RETURN
FOR AFTERNOON AND EVENING THUNDERSTORMS OVER MOUNTAINS AND
PLAINS. TEMPERATURES WILL REMAIN QUITE COOL ON TUESDAY WITH
READINGS ONLY IN THE 70S BEHIND THE TROF...AND THEN SOME RECOVERY
LATER IN THE WEEK WITH READINGS BACK INTO THE 80S.

&&

.AVIATION...(FOR THE TAFS THROUGH 18Z SUNDAY MORNING)
ISSUED AT 355 AM MDT SAT AUG 15 2015

WIDELY SCATTERED MOSTLY HIGH BASED T-STORMS ARE STILL EXPECTED TO
MOVE OFF THE FRONT RANGE AND POTENTIALLY PRODUCE GUSTY AND ERRATIC
OUTFLOW WINDS TO AROUND 35 KNOTS. THIS MAY RESULT IN SOME BLOWING
DUST. THUNDERSTORMS COULD LINGER IN THE DENVER AREA THROUGH 04Z
THIS EVENING...THEN LOOK FOR PARTIAL CLEARING OVERNIGHT. VFR
CONDITIONS WILL PREVAIL THROUGH 2 PM MDT SUNDAY. THEN LOOK FOR
STORM ACTIVITY TO INCREASE SUNDAY AFTERNOON FOLLOWING PASSAGE OF
A COLD FRONT IN THE MORNING. SCATTERED THUNDERSTORMS A POSSIBILITY
IN THE DENVER AREA AFTER 2 PM MDT TOMORROW. ONE OR TWO CELLS MAY
TURN SEVERE ROUGHLY EAST OF I-25 WITH LARGE HAIL AND DAMAGING
WINDS MAIN THREATS. HEAVY RAINFALL MAY ALSO BRIEFLY LOWER VSBYS
BELOW 3 MILES AT KDEN AND KAPA. OTHERWISE SFC WIND SPEEDS WILL
GENERALLY BE LIGHT REST OF TODAY AND FROM VARIABLE DIRECTIONS.
DIRECTIONS LARGELY DICTATED BY PASSING SHOWERS. TOMORROW...LIGHT
DRAINAGE BREEZES TURN NORTH-NORTHEAST AT 8-15KTS WITH FRONTAL
PASSAGE AROUND 9 AM MDT...THEN GRADUALLY TURN EAST- SOUTHEAST AT
10-18 KTS DURING THE AFTERNOON.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BAKER
LONG TERM...ENTREKIN
AVIATION...BAKER
Hazardous weather outlook, Aug 15, 11:29 AM MDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1129 AM MDT SAT AUG 15 2015

COZ030>051-161730-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1129 AM MDT SAT AUG 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN DEVELOP OVER THE
MOUNTAINS AND HIGH VALLEYS BY EARLY THIS AFTERNOON AND GRADUALLY
BECOME MORE NUMEROUS THROUGH THE AFTERNOON AS MOISTURE INCREASES
AHEAD OF AN APPROACHING WEATHER DISTURBANCE. SOME OF THESE STORMS
ARE EXPECTED TO MOVE EAST OVER THE PLAINS BY MID-AFTERNOON AND
LINGER THROUGH LATE THIS EVENING. A FEW STORMS MAY PRODUCE
MODERATE TO HEAVY RAINFALL ALONG WITH WIND GUSTS TO AROUND 45 MPH.
THIS STORM ACTIVITY MAY CONTINUE WELL INTO THE EVENING WITH THE
PASSAGE OF THE UPPER LEVEL WEATHER DISTURBANCE. MOST STORMS WILL
LIKELY DISSIPATE AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

EXPECT SCATTERED AFTERNOON AND EVENING THUNDERSTORMS OVER THE
MOUNTAINS AND NORTHEAST PLAINS SUNDAY AND MONDAY. SOME STORMS MAY
BE STRONG OR POSSIBLY SEVERE...ESPECIALLY OVER THE FAR NORTHEAST
PLAINS. TEMPERATURES WILL COOL MONDAY BEHIND A COLD FRONT WITH
HIGHS IN THE LOWER TO MID 80S. THESE COOLER TEMPERATURES WILL
CONTINUE WITH ANOTHER FRONT ON TUESDAY BRINGING ADDITIONAL
PRECIPITATION TO THE REGION AND TEMPERATURES DROOPING INTO THE
UPPER 70S TO LOWER 80S. WEDNESDAY THROUGH FRIDAY WILL BE DRY WITH
TEMPERATURES RISING BACK TO SEASONAL NORMALS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON.

BAKER/ENTREKIN

In the hours before

Special weather statement, Aug 15, 2:16 PM MDT, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
216 PM MDT SAT AUG 15 2015

COZ042-044-152045-
MORGAN COUNTY CO-NORTHEAST WELD COUNTY CO-
216 PM MDT SAT AUG 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WELD AND
NORTHWESTERN MORGAN COUNTIES UNTIL 245 PM MDT...

AT 215 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTH OF KEOTA...OR 24 MILES NORTHWEST OF FORT MORGAN...MOVING
SOUTHEAST AT 10 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NEW RAYMER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4042 10414 4062 10414 4061 10382 4041 10383
TIME...MOT...LOC 2015Z 293DEG 9KT 4055 10409

RPK
Special weather statement, Aug 15, 2:35 PM MDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
235 PM MDT SAT AUG 15 2015

COZ035-038-152100-
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET CO-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY CO-
235 PM MDT SAT AUG 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LARIMER COUNTY UNTIL
300 PM MDT...

AT 234 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
DRAKE...OR 15 MILES SOUTHWEST OF FORT COLLINS...MOVING EAST AT 10
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SOUTHERN FORT COLLINS...WESTERN LOVELAND AND MASONVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4031 10540 4052 10524 4049 10504 4027 10519
TIME...MOT...LOC 2034Z 278DEG 9KT 4042 10530

RPK
Special weather statement, Aug 15, 4:40 PM MDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
440 PM MDT SAT AUG 15 2015

COZ049-152315-
WASHINGTON COUNTY CO-
440 PM MDT SAT AUG 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WASHINGTON COUNTY
UNTIL 515 PM MDT...

AT 440 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES NORTH OF OTIS...OR 13 MILES EAST OF AKRON...MOVING EAST AT 15
MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OTIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4006 10303 4027 10304 4027 10280 4006 10280
TIME...MOT...LOC 2240Z 292DEG 12KT 4021 10297

RPK
Special weather statement, Aug 15, 5:09 PM MDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
509 PM MDT SAT AUG 15 2015

COZ048-049-051-152345-
LOGAN COUNTY CO-WASHINGTON COUNTY CO-PHILLIPS COUNTY CO-
509 PM MDT SAT AUG 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PHILLIPS...
SOUTHEASTERN LOGAN AND NORTHEASTERN WASHINGTON COUNTIES UNTIL 545 PM
MDT...

AT 508 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTHEAST OF ST
PETERSBURG TO 11 MILES NORTHWEST OF ELBA...OR ALONG A LINE EXTENDING
FROM 24 MILES WEST OF HOLYOKE TO 14 MILES SOUTHWEST OF AKRON...AND
MOVING SOUTHEAST AT 15 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
AKRON...OTIS...LONE STAR...BURDETT...PLATNER AND ELBA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4044 10261 4044 10278 4035 10278 4035 10280
      4026 10279 3989 10318 4004 10341 4055 10282
      4050 10254
TIME...MOT...LOC 2308Z 299DEG 11KT 4051 10275 3999 10337

RPK
Special weather statement, Aug 15, 6:28 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
628 PM MDT SAT AUG 15 2015

COZ049-160100-
WASHINGTON COUNTY CO-
628 PM MDT SAT AUG 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WASHINGTON COUNTY
UNTIL 700 PM MDT...

AT 628 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES EAST OF ELBA...OR 17 MILES SOUTHEAST OF AKRON...MOVING
SOUTHEAST AT 15 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL
WASHINGTON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3978 10316 4008 10317 4008 10280 3978 10280
TIME...MOT...LOC 0028Z 314DEG 14KT 3995 10304

RPK

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 6:28 PM MDTSpecial Weather StatementBOUWashington32 min
Aug 15, 7:16 PM MDTSpecial Weather StatementBOUArapahoe29 min
Aug 15, 7:22 PM MDTSevere Thunderstorm WarningBOUArapahoe, Elbert24 min
Aug 15, 8:26 PM MDTAreal Flood AdvisoryBOUWashington2 hr
Aug 15, 8:51 PM MDTSevere Thunderstorm WarningBOUElbert, Lincoln24 min
Aug 15, 8:59 PM MDTSpecial Weather StatementBOUElbert31 min
Aug 15, 9:09 PM MDTSevere Thunderstorm WarningBOUElbert, Lincoln36 min
Aug 15, 9:23 PM MDTAreal Flood AdvisoryBOUElbert, Lincoln2 hr
Aug 15, 9:40 PM MDTSevere Thunderstorm WarningBOUElbert, Lincoln35 min
Aug 15, 10:14 PM MDTSevere Thunderstorm WarningBOULincoln43 min
Aug 16, 5:42 AM MDTFlash Flood WatchBOUElbert, Lincoln, Logan, Morgan, Phillips, Sedgwick and 1 more15 hr
Aug 16, 2:40 PM MDTSevere Thunderstorm WarningBOUBoulder, Larimer50 min
Aug 16, 3:08 PM MDTFlash Flood WarningBOULarimer112 min
Aug 16, 3:21 PM MDTSevere Thunderstorm WarningBOUBoulder24 min
Aug 16, 3:49 PM MDTTornado WarningBOUWeld26 min
Aug 16, 3:54 PM MDTSevere Thunderstorm WarningBOUBoulder13 min
Aug 16, 4:11 PM MDTTornado WarningBOUWeld34 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.